Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Aug 23, 2007, 3:12 AM CDT for 8 counties in Kansas. It took effect at Aug 23, 2007, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 3:12 AM CDT (08:12 UTC)
- In effect from
- Aug 23, 2007, 12:00 PM CDT
- Expired
- Aug 23, 2007, 3:09 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 12 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 230812 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT THU AUG 23 2007 ...STRONG SOUTHERLY WINDS WILL IMPACT SOUTH CENTRAL KANSAS THIS AFTERNOON... KSZ067>069-082-083-091>093-231700- /O.NEW.KICT.WI.Y.0020.070823T1700Z-070824T0000Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 312 AM CDT THU AUG 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE TO 25 TO 35 MPH...WITH SOME GUSTS OF 40 TO 45 MPH...TOWARD NOON. THESE STRONG WINDS WILL PERSIST THROUGHOUT THE AFTERNOON HOURS BEFORE DIMINISHING TO BELOW ADVISORY CRITERIA THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
2 follow-up statements
000 WWUS73 KICT 231622 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1122 AM CDT THU AUG 23 2007 ...STRONG SOUTHERLY WINDS WILL IMPACT SOUTH CENTRAL KANSAS THIS AFTERNOON... KSZ067>069-082-083-091>093-240000- /O.CON.KICT.WI.Y.0020.070823T1700Z-070824T0000Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 1122 AM CDT THU AUG 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE TO 25 TO 35 MPH... WITH SOME GUSTS OF 40 TO 45 MPH...BY THIS AFTERNOON. THESE STRONG WINDS WILL PERSIST THROUGHOUT THE AFTERNOON HOURS BEFORE DIMINISHING TO BELOW ADVISORY CRITERIA THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 232009 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT THU AUG 23 2007 KSZ067>069-082-083-091>093-232115- /O.CAN.KICT.WI.Y.0020.000000T0000Z-070824T0000Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 309 PM CDT THU AUG 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Aug 23, 3:03 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 23, 3:03 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 303 AM CDT THU AUG 23 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES OVER THE NEXT FEW DAYS AND STRONG WINDS TODAY. TODAY-TONIGHT: SYNOPTIC FRONTAL BOUNDARY FAIRLY DIFFUSE AT 06Z WITH IMPACTS FROM CONVECTIVE OUTFLOWS FROM VARIOUS T-STORM CLUSTERS OVERNIGHT. HOWEVER IT LOOKS TO EXTEND ROUGHLY FROM NW KS INTO SERN NE. A LEAD SHORTWAVE CAN READILY BE SEEN EARLY THIS AM (VIA WIND PROFILERS/SATELLITE) LIFTING OUT ACROSS WESTERN NE/WESTERN KS AND IS AIDING A T-STORM CLUSTER OVER N-CENTRAL KS. AS THIS WAVE LIFTS NEWD TO IOWA/N MISSOURI BY LATE THIS PM...THE FRONT SHOULD GET A SOUTHWARD NUDGE REACHING CENTRAL/SOUTHWESTERN KS TONIGHT. AHEAD OF THE FRONT...THE NAM- WRF/GFS AGREE THE PRESSURE GRADIENT WILL TIGHTEN UP OVER SOUTHERN KS WITH VERY STEEP 1000-850 LAPSE RATES AIDING STRONG MIXING. CURRENT AREA PROFILERS AND PROGGED BOUNDARY LAYER-850 WINDS ARE SUPPORTIVE OF POTENTIAL ADVISORY CRITERIA SOUTHERLY WINDS IN SOUTH CENTRAL KS. HAVE COORDINATED WITH WFOS DDC/OUN ON A WIND ADVISORY RUNNING FROM 17Z-00Z FOR S-CNTRL KS. THINKING CURRENT T-STORM CLUSTER MOVING INTO N-CENTRAL KS SHOULD AFFECT SOME OF OUR CENTRAL KS COUNTIES EARLY-MID MORNING. STRONG HEATING/INSTABILITY/CONVERGENCE NEAR THE APPROACHING COLD FRONT WILL LEAD TO A CHANCE OF T-STORMS THIS PM IN CENTRAL KS. ALSO THE POSSIBILITY OF A REMNANT CONVECTIVE OUTFLOW BOUNDARY JUST SOUTHEAST OF THE FRONT WHICH COULD PLAY A MESOSCALE ROLE THIS PM. STRONG INSTABILITY AND 0-6KM SHEAR OF 35-45KT SUPPORTIVE OF A FEW ORGANIZED SEVERE STORMS IN CENTRAL KS LATE THIS PM/EVE. SEVERAL FACTORS CONTINUE TO SUPPORT MCS DEVELOPMENT/EVOLUTION OVER THE NW HALF OF THE STATE TONIGHT: A SOUTH-SOUTHWESTERLY 50 KT LOW- LEVEL JET WITH VERY STRONG MOISTURE TRANSPORT...RIGHT REAR QUAD OF UPPER JET...AND 850 FN CONVERGENCE ALONG THE FRONT. HIGHEST POPS TARGET CENTRAL KS IN OUR AREA TAPERING TO SLIGHT CHANCE IN THE SOUTHEAST COUNTIES WHO MAY NOT GET ANY RAIN TONIGHT. FRIDAY-SATURDAY: SHORTWAVE TROF DIGGING ACROSS THE PACIFIC NW EARLY THIS AM...WILL SWEEP ACROSS THE NORTH CENTRAL STATES FRIDAY-FRIDAY NIGHT...GIVING THE COLD FRONT YET ANOTHER SURGE. THE MODELS PUSH THE BOUNDARY TO ABOUT THE KS/OK BORDER BY 12Z SATURDAY BEFORE THEY STALL IT OUT. GIVEN CONCERNS ABOUT SIGNIFICANT CLOUD COVER POSSIBLY IMPACTING HEATING IN PART DUE TO MCS DEBRIS...ALONG WITH POST-FRONTAL CLOUDS...NOT PLANNING TO CARRY ABOVE 50% POPS FOR MOST OF THE AREA FRI-FRI NIGHT. ALSO...THE UPPER SUPPORT FRI NIGHT DOES NOT LOOK AS GOOD AS TONIGHT. A LINGERING SLIGHT CHANCE OF THUNDER IS REASONABLE SATURDAY IN OUR SOUTHERN KS COUNTIES WITH THE STALLED FRONT IN THE AREA AND DIURNAL INSTABILITY/MOISTURE POOLING PROGGED. HIGHS FRI STILL LOOK PROBLEMATIC WITH A DECENT TEMPERATURE CONTRAST POSSIBLE WITH THE FRONT IN OUR AREA. WILL SHOOT FOR LOWER 80S BEHIND FRONT IN CENTRAL KS...TO MID 90S IN THE FAR SE. SUNDAY-WEDNESDAY: NO SIGNIFICANT CHANGES MADE TO THESE PERIODS. MODELS IN AGREEMENT THAT UPPER RIDGING WILL TRY TO AT LEAST TEMPORARILY BUILD BACK ACROSS THE SOUTHERN PLAINS...WITH RETURN SOUTHERLY FLOW OVER THE AREA LEADING TO ABOVE NORMAL HIGHS. NEXT FRONT DUE INTO THE AREA LATE TUES INTO WED IN ASSOCIATION WITH AN UPPER TROF LIFTING FROM THE PACIFIC NW ACROSS THE NORTHERN PLAINS. SLIGHT CHANCE T-STORMS LOOKING VERY REASONABLE IN OUR AREA WITH THIS FRONT. JMC && .AVIATION... FOR 06Z TAFS...IN THE SHORT TERM MAIN AVIATION CONCERN REMAINS CONVECTIVE POTENTIAL OVER CENTRAL KS. THE STORMS OVER NE KS HAVE HAD TROUBLE WORKING WEST. THEREFORE IT APPEARS THE BEST SHOT AT STORMS OVER CENTRAL KS WILL COME FROM STORMS THAT DEVELOP OUT WEST AND WORK INTO THE AREA. WITH ANOTHER UPPER WAVE LIFTING OUT ACROSS THE HIGH PLAINS...STORMS ARE ALREADY FIRING ACROSS GLDS FORECAST AREA AND ARE TRACKING EAST. THEREFORE JUST KEPT THE VCTS IN AT RSL WITH JUST A MENTION OF CB IN THE CLOUD GROUP AT SLN. THE MAIN STORY DURING THE DAY THU WILL BE THE WINDY CONDITIONS. CONFIDENCE IS HIGH THAT SW WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. ICT...HUT AND SLN HAVE THE BEST SHOT AT SEEING WINDS CLOSE TO ADVISORY CRITERIA THU AFTERNOON. CHANCES FOR STORMS WILL INCREASE THU NIGHT AS THE FRONT...THAT HAS BROUGHT NUMEROUS STORMS OVER NEBRASKA...SAGS SOUTH INTO NORTH CENTRAL KS. THEREFORE IT LOOKS LIKE RSL AND SLN WILL HAVE A SHOT AT STORMS FIRST THU NIGHT WITH CHANCES SPREADING SOUTH INTO FRI MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 74 88 70 / 10 30 40 50 HUTCHINSON 96 72 87 67 / 20 40 50 40 NEWTON 95 74 87 67 / 20 30 50 40 ELDORADO 95 74 88 70 / 10 30 40 50 WINFIELD-KWLD 95 75 90 71 / 10 20 40 50 RUSSELL 96 65 82 65 / 40 60 60 20 GREAT BEND 96 66 83 66 / 30 50 60 20 SALINA 96 68 84 66 / 40 50 60 20 MCPHERSON 96 71 85 67 / 30 40 50 30 COFFEYVILLE 94 74 93 71 / 10 20 30 50 CHANUTE 94 74 90 70 / 10 20 40 50 IOLA 94 73 89 69 / 10 20 40 50 PARSONS-KPPF 94 74 92 71 / 10 20 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ067>069-082-083-091>093. &&
Hazardous weather outlook, Aug 22, 9:52 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT WED AUG 22 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 952 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL KANSAS TONIGHT. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS MAYBE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS CENTRAL KANSAS. CHANCES FOR THUNDERSTORMS LOOK TO INCREASE ACROSS ALL OF CENTRAL AND SOUTHEASTERN KANSAS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...HAIL TO NICKEL SIZE...AND LOCALLY HEAVY RAINFALL. THERE WILL BE A SMALL LINGERING CHANCE OF THUNDERSTORMS ON SATURDAY IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL KANSAS NEXT TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/CARUSO/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:31 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.